Alert archive / Illinois / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 178, NWS Quad Cities, IA

November 22, 2010Henderson County, Warren County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Nov 22, 2010, 12:29 PM CST for Henderson County, Warren County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 22, 2010, 12:29 PM CST (18:29 UTC)
Expired
Nov 22, 2010, 1:00 PM CST
In force
31 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Henderson County, IL, Warren County, IL

The radar

The Quad Cities radar (KDVN), 88 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 22, 11:23 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
422 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 10:54 AM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Nov 22, 10:54 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1054 AM CST MON NOV 22 2010

.UPDATE...
MAJOR REVISIONS HAVE BEEN DONE TO THE FCST TO REFLECT CURRENT
TRENDS. COMBINATION OF 12Z UA AND 15Z DATA INDICATES THE BETTER
CHANCES FOR CONVECTION SHOULD BE ROUGHLY IN THE SOUTHERN HALF OF
THE CWFA EAST OF THE MISSISSIPPI. GIVEN THE SITUATION IS CHANGING
CONSIDERABLY BASED ON NEW ECHOS ON THE REGIONAL RADARS...THE
POTENTIAL FOR SEVERE IS THERE. THE SEVERE THREAT SHOULD BE SHORT
LIVED WITH THE MAIN LINE FORMING ALONG/EAST OF THE MISSISSIPPI.

POTENTIAL FOR RECORD HIGHS MUST ALSO BE ACKNOWLEDGED AS WELL. NEW
FCST HAS BEEN SENT.            ..08..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
Hazardous weather outlook, Nov 22, 11:06 AM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1106 AM CST MON NOV 22 2010

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231715-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1106 AM CST MON NOV 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR
THIS AFTERNOON.

THUNDERSTORMS WILL RAPIDLY DEVELOP THROUGH THE AFTERNOON HOURS AND
FORM A LINE ROUGHLY ALONG THE MISSISSIPPI. WARM MOIST AIR AHEAD OF
A STRONG COLD FRONT AND WIND SHEAR ALOFT WILL ALLOW STORMS TO
BECOME STRONG.

THE MAIN THREAT APPEARS TO BE LOCALIZED DAMAGING WINDS AND LARGE HAIL.
HOWEVER...IF CONDITIONS BECOME FAVORABLE A BRIEF TORNADO CANNOT
BE RULED OUT.

THE STORMS WILL BE MOVING QUICKLY AT 45 TO 50 MPH.

A TEMPERATURE DROP WILL OCCUR ONCE THE COLD FRONT PASSES ANY
LOCATION THIS AFTERNOON OR EVENING. THE TEMPERATURE DROP IS
EXPECTED TO BE QUITE LARGE FOR AREAS ALONG AND EAST OF THE
MISSISSIPPI.

WARM TEMPERATURES...STRONG WINDS...LOW RELATIVE HUMIDITIES...AND
DRIED VEGETATION WILL COMBINE TO RESULT IN A VERY HIGH THREAT OF
GRASS FIRES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR AREAS ALONG
AND EAST OF THE MISSISSIPPI.

In the hours before

Local storm report, Nov 22, 12:01 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1201 PM CST MON NOV 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     HAIL             MONTROSE                40.53N 91.42W
11/22/2010  E0.25 INCH       LEE                IA   EMERGENCY MNGR

            STRONG WINDS ALSO OCCURRING...SPEED UNKNOWN.

&&

WOLF
Local storm report, Nov 22, 12:03 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1203 PM CST MON NOV 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 PM     HAIL             NAUVOO                  40.55N 91.38W
11/22/2010  E0.50 INCH       HANCOCK            IL   TRAINED SPOTTER

            STRONG NON-SEVERE WINDS.

&&

WOLF
Local storm report, Nov 22, 12:25 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1225 PM CST MON NOV 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HAIL             4 SSW CARMAN            40.67N 91.09W
11/22/2010  E2.00 INCH       HENDERSON          IL   TRAINED SPOTTER

&&

WOLF
Local storm report, Nov 22, 12:26 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1226 PM CST MON NOV 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 PM     HAIL             STRONGHURST             40.75N 90.90W
11/22/2010  E0.25 INCH       HENDERSON          IL   FIRE DEPT/RESCUE

&&

WOLF

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 10:41 PM CSTSpecial Weather StatementDVNJackson64 min
Nov 22, 3:41 AM CSTSpecial Weather StatementDVNHenry, Jefferson, Lee, Van Buren64 min
Nov 22, 11:57 AM CSTSevere Thunderstorm WarningDVNDes Moines, Lee33 min
Nov 22, 12:26 PM CSTSevere Thunderstorm WarningDVNDes Moines, Lee34 min
Nov 22, 1:12 PM CSTSevere Thunderstorm WarningDVNJackson13 min
Nov 22, 1:50 PM CSTSevere Thunderstorm WarningDVNBureau, Henry25 min
Nov 22, 2:06 PM CSTSevere Thunderstorm WarningDVNBureau, Henry23 min
Nov 22, 2:09 PM CSTSpecial Weather StatementDVNStephenson66 min
Nov 22, 2:19 PM CSTTornado WarningDVNBureau, Henry26 min
Nov 22, 2:32 PM CSTSevere Thunderstorm WarningDVNBureau13 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.